Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 21, 2021Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Jun 21, 2021, 10:57 PM CDT for Okaloosa County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 10:57 PM CDT (03:57 UTC)
Expired
Jun 22, 2021, 12:00 AM CDT
In force
63 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

748 
WWUS84 KMOB 220357
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1057 PM CDT Mon Jun 21 2021
 
ALZ060-FLZ203>206-220500-
Covington AL-Okaloosa Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
1057 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN COVINGTON...OKALOOSA AND EASTERN SANTA ROSA
COUNTIES UNTIL MIDNIGHT CDT...

At 1056 PM CDT, the strong thunderstorms were located along a line
extending from 12 miles west of Laurel Hill to 7 miles south of Baker
to 9 miles southeast of Pensacola Beach, and moving east at 30 mph.

Wind gusts around 40 mph will be possible with these storms.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Eglin AFB,
Valparaiso, Mary Esther, Florala, Ocean City, Lake Lorraine, Baker,
Shalimar, Laurel Hill, Lockhart, Cinco Bayou and Navarre Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3100 8619 3099 8639 3045 8639 3045 8642
      3041 8645 3038 8640 3040 8651 3039 8652
      3038 8687 3039 8683 3041 8666 3040 8675
      3040 8690 3044 8689 3044 8688 3045 8689
      3100 8680 3100 8669 3120 8670 3120 8619
TIME...MOT...LOC 0356Z 258DEG 25KT 3102 8666 3069 8670 3024 8704 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 7:38 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 21, 7:38 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
738 PM CDT Mon Jun 21 2021

.AVIATION...
00Z issuance.....Numerous SHRA/TSRA are expected through the
period. Ceilings and visibility will lower to MVFR thresholds and
possibly even near IFR in the heavier convection this evening.
MVFR ceilings look to become prevalent Tuesday with continued high
coverage of SHRA/TSRA.

&&

.PREV DISCUSSION... /issued 409 PM CDT Mon Jun 21 2021/

NEAR TERM UPDATE /Now Through Tuesday/...An upper level trough
will move across the Ohio and Tennessee Valleys tonight into
Tuesday. An associated sfc cold front will move into the area during
the day on Tuesday and stall across the area Tuesday evening. Deep,
tropical moisture will remain over the area through the near term
with precipitable water values around 2 inches. The deeply moist
environment, along with ascent favored along the persistent trough
axis and approaching surface boundary will continue to support the
development of showers and thunderstorms over our through the day on
Tuesday, some of which will likely produce heavy rainfall.
Severe storms are not expected due to weak instability. Rain chances
will remain very high between 80-90% over most of our region during
this time. Storm total rainfall amounts could range up to 2 to 4
inches with locally higher totals over portions of our area by late
Tuesday afternoon, some of which could fall in a short period of
time. The latest QPF forecasts continues to indicate that the
heaviest rains will fall south and east of the heaviest rain from
Claudette. Therefore, a Flash Flood Watch is not expected at this
time. However, any heavy rain that comes down in a short period of
time could cause some minor flooding issues.

High temps on Tuesday will only be in the low 80s due to the cloud
and rain coverage. Lows tonight will range from the low 70s inland
to mid 70s near the coast. /13

SHORT TERM /Tuesday night Through Thursday night/...The upper level
trough that has been centered over the eastern CONUS finally
begins to shift northeast on Wednesday in response to the building
upper level ridge to our west, leaving our area essentially
wedged between the two features on Wednesday. However, this setup
doesn't last for long though as the upper level ridge begins
creeping east into the area by Thursday. At the surface, a weak
boundary is expected to linger across the area throughout the
short term as a surface ridge begins building in from the western
Atlantic. Thus, by Thursday, a pattern typical for the Summer
will return.

In terms of sensible weather, scattered showers and thunderstorms
can be expected each day with the greatest coverage occurring on
Wednesday. Sufficient moisture will be in place with PWAT's
generally ranging from 1.7 to 2.0 inches throughout the period.
Decent instability will be also present with MLCAPE values ranging
between 1000-2000 J/kg. Therefore, any showers and storms that
develop will likely produce heavy rainfall, frequent lightning,
and gusty winds. High temperatures will generally be in the mid to
upper 80s. Lows will be in the upper 60s to low 70s inland with
mid to upper 80s along the coast due to the influences of the
Gulf. /14

EXTENDED TERM /Friday Through Monday/...A typical summertime
pattern returns in the extended with showers and thunderstorms
being more diurnally driven. In the upper levels, a high pressure
centered over the south central US continues to extend over the
forecast area. This feature weakens and flattens out later in the
period as a series of shortwaves cross the northern great plains.
This flattening of the high will leave the area in a weak flow
state. At the surface, a high pressure over the western Atlantic
extends southwest into the forecast area causing winds to remain
southerly and generally weak. Ample moisture will also be present
in the extended due to the southerly flow off of the Gulf.
Scattered showers and thunderstorms can be expected each day, with
convection typically occurring over land in the afternoon and
lingering into the early evening. Overnight, showers and
thunderstorms can be expected over the Gulf as the landbreeze
moves offshore.

Highs will be typical for this time of year with highs in the upper
80s to low 90s. Lows will be in the low to mid 70s inland and mid
70s to low 80s along the coast. /14

MARINE...A light to moderate southwest wind flow will continue
through much of the week as a weak front approaches from the north
and stalls. The front dissipates north of the marine area with a
south to southeast flow developing late in the week. Scattered to
numerous showers and thunderstorm will continue across the area
through mid week. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday evening for ALZ265-266.

FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 21, 6:56 PM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Mobile AL
656 PM CDT Mon Jun 21 2021

ALZ261>263-MSZ079-220045-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-George MS-
656 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...WEST CENTRAL BALDWIN AND SOUTHEASTERN GEORGE
COUNTIES UNTIL 745 PM CDT...

At 656 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles southeast of Lucedale to 8 miles west of
Tanner Williams to Hurley to 4 miles west of Big Point, and moving
east at 35 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Chickasaw, Satsuma, Creola, Chunchula, Gulfcrest, Axis, Semmes,
Tanner Williams, I65 And I165, Mobile Regional Airport, Wilmer, I65
And AL 158 and I10 And I65.

LAT...LON 3074 8841 3074 8860 3089 8865 3110 8806
      3089 8793 3079 8792 3080 8799 3069 8801
      3074 8803 3068 8803 3075 8804 3065 8803
      3058 8810 3062 8810 3058 8811 3053 8840
TIME...MOT...LOC 2356Z 255DEG 29KT 3085 8855 3076 8850 3064 8849 3057
8856

Black
Special weather statement, Jun 21, 10:11 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
1011 PM CDT Mon Jun 21 2021

FLZ201>206-220400-
Okaloosa Inland FL-Escambia Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
1011 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN OKALOOSA...SANTA ROSA AND CENTRAL ESCAMBIA
COUNTIES UNTIL 1100 PM CDT...

At 1010 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles southeast of Jay to Point Baker to 4 miles
southwest of Warrington, and moving east at 30 mph.

Wind gusts up to around 40 mph will be possible with these storms.

Locations impacted include...
Ferry Pass, Brent, West Pensacola, Wright, Fort Walton Beach, Ensley,
Warrington, Pace, Milton, Goulding, Mary Esther, Century, Flomaton,
Bagdad, Ocean City, Myrtle Grove, Baker, Oriole Beach, Navarre and
Jay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3070 8724 3100 8727 3099 8659 3039 8658
      3032 8721 3041 8666 3036 8720 3044 8688
      3059 8701 3060 8702 3057 8700 3044 8709
      3058 8718 3032 8726 3032 8730 3031 8739
TIME...MOT...LOC 0310Z 267DEG 26KT 3090 8708 3067 8706 3033 8732
Special weather statement, Jun 21, 10:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1057 PM CDT Mon Jun 21 2021

ALZ060-FLZ203>206-220500-
Covington AL-Okaloosa Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
1057 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN COVINGTON...OKALOOSA AND EASTERN SANTA ROSA
COUNTIES UNTIL MIDNIGHT CDT...

At 1056 PM CDT, the strong thunderstorms were located along a line
extending from 12 miles west of Laurel Hill to 7 miles south of Baker
to 9 miles southeast of Pensacola Beach, and moving east at 30 mph.

Wind gusts around 40 mph will be possible with these storms.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Eglin AFB,
Valparaiso, Mary Esther, Florala, Ocean City, Lake Lorraine, Baker,
Shalimar, Laurel Hill, Lockhart, Cinco Bayou and Navarre Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3100 8619 3099 8639 3045 8639 3045 8642
      3041 8645 3038 8640 3040 8651 3039 8652
      3038 8687 3039 8683 3041 8666 3040 8675
      3040 8690 3044 8689 3044 8688 3045 8689
      3100 8680 3100 8669 3120 8670 3120 8619
TIME...MOT...LOC 0356Z 258DEG 25KT 3102 8666 3069 8670 3024 8704

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:33 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 21, 8:01 PM CDTFlash Flood WarningMOBMobile104 min
Jun 21, 8:18 PM CDTFlash Flood WatchMOBBaldwin, Mobile17 hr
Jun 21, 10:09 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile5 hr
Jun 21, 10:32 PM CDTSpecial Marine WarningMOB47 min
Jun 22, 2:34 AM CDTSpecial Marine WarningMOB56 min
Jun 22, 3:20 AM CDTSpecial Marine WarningMOB55 min
Jun 22, 3:40 AM CDTSpecial Marine WarningMOB65 min
Jun 22, 7:09 AM CDTSpecial Marine WarningMOB66 min
Jun 22, 8:28 AM CDTSpecial Marine WarningMOB92 min
Jun 22, 9:48 AM CDTRiver Flood WarningMOBBaldwin25 hr
Jun 22, 9:50 AM CDTRiver Flood WarningMOBBaldwin49 hr
Jun 22, 9:57 AM CDTSpecial Marine WarningMOB33 min
Jun 22, 10:16 AM CDTSpecial Marine WarningMOB29 min
Jun 22, 1:42 PM CDTSpecial Marine WarningMOB18 min
Jun 22, 1:48 PM CDTSpecial Weather StatementMOBBaldwin27 min
Jun 22, 2:00 PM CDTSpecial Weather StatementMOBMobile30 min
Jun 22, 2:02 PM CDTSpecial Marine WarningMOB28 min
Jun 22, 4:31 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
Jun 22, 5:13 PM CDTSpecial Marine WarningMOB52 min
Jun 22, 5:21 PM CDTSpecial Weather StatementMOBBaldwin39 min
Jun 22, 5:37 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
Jun 21, 10:11 PM CDTSpecial Weather StatementMOBOkaloosa, Santa Rosa49 min
Jun 21, 10:43 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa5 hr
Jun 21, 11:15 PM CDTFlash Flood WarningMOBEscambia, Santa Rosa4 hr
Jun 21, 11:58 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa5 hr
Jun 22, 9:52 AM CDTRiver Flood WarningMOBOkaloosa12 hr
Jun 22, 2:30 PM CDTSpecial Weather StatementMOBEscambia45 min
Jun 22, 3:34 PM CDTSpecial Weather StatementMOBEscambia41 min
Jun 22, 4:38 PM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa3 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.